1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

More fat in injection site...anyone else?

Discussion in 'Type 2 with Insulin' started by kellibabi, Aug 11, 2016.

  1. kellibabi

    kellibabi · Well-Known Member

    Messages:
    84
    Likes Received:
    2
    Trophy Points:
    28
    Hello,

    I mainly inject in my stomach (not always convenient to inject in thighs at work as I don't want to end up injecting in the toilets).
    I DO vary the place on my stomach, but I've noticed that over the past few months, my stomach seems more "flabby".
    No lumps or bumps from injecting.

    I HAVE gained weight (approx. 8 pounds) but it ALL seems to be in this area as opposed to all over (no change in my face, arms, legs etc).

    Has anyone else noticed if the site they inject in is more prone to storing fat?
     
  2. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,629
    Likes Received:
    19,625
    Trophy Points:
    278
    Can't say I've noticed but have experienced lipo issues from injecting.

    Maybe try alternative sites to give your stomach a rest, you can use your legs, arms & bum too although the absorption rate can vary using these sites, here's some info with a diagram which explains where to inject:

    http://www.bd.com/us/diabetes/page.aspx?cat=7001&id=7261
     
  3. Mep

    Mep Type 2 · Well-Known Member

    Messages:
    1,462
    Likes Received:
    904
    Trophy Points:
    173
    I inject in my stomach and always have done. I do the same as you and alternate where I inject. I haven't tried any other alternatives. I don't want to do my thighs because I have a lot of pain in my left leg already with nerve damage from having shingles in it... my GP claims I have postherpetic neuralgia and it plays up mostly at night. Funnily enough the other people I've met online with it say the same. I just don't want to use my limbs period as already have weaker muscles from the drugs I take. So in answer to your question, yes I do notice I have a lot more fat where I inject. But then also I have bloating issues with my stomach and a lot of pain in my stomach. You know when you get the docs checking your abdomen for signs of pain... they can never figure out the problem too well with me as my entire stomach is always hurting and they can tell me that too from touching (don't ask me how... but I never say a word unless asked and they tell me I'm in pain). Oops sorry that is probably a long winded reply. lol. Time for my meds. I wish you the best. :)
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook